MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Codes Smoking (1585); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The console was reviewed by a field service engineer in the health care facility.The top cover and cable assay display were replaced.After the repair, a functional test and calibration were performed and confirmed that the device was working according to specification.It is most likely that the damaged parts contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that the display cable was burned.The issue has been noticed when the device was turned on.The display went black (black screen), and a burning smell was noticed.No patient involvement was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console was reviewed by a field service engineer in the health care facility.It was found that the display cable harness was burnt wires, therefore the allegation was confirmed.The top cover and cable assay display were replaced.After the repair, a functional test and calibration were performed and confirmed that the device was working according to specification.The display cable harness was returned to boston scientific, it was visually inspected, and it was found burnt with melted wires caused by an electrical short.The reported display screen issue and burning smell was most likely due to an electrical short in the display circuits.It drew high current causing the harness to melt.The evidence from the product investigation did not identify any potential product quality issue or any new patient harm.Therefore, it can be concluded that an electrical fault was the most probable cause of the complaint.

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18582135
Report Number2124215-2024-03837
Device Sequence Number7076962
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public00878953001906
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Device Lot NumberXPS50502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown